Seattle Anarchist Bookfair Workshop List [Aug 25 – 26]

via Seattle Anarchist Bookfair:

Saturday, August 25th:

The Ecology of Growing Up – An Anarchist Discussion on the Nature of Childhood and Parenting:
12-1:20pm (90min)
The dominant culture teaches ways of parenting that are, at their core, based on domination and suppression, and are damaging to us all. The Ecology of Growing Up is a presentation about the experience of parents trying to develop and practice anti-authoritarian methods of raising children. This workshop is based largely on theories of human development and the history and anthropology of parenting in other societies, including those based on foraging. We will also be discussing natural learning versus compulsory education, youth liberation and a culture of respect for children, culture making through media, literature and language, why anarchists should be distinctly concerned with childhood and parenting and why this discussion should be vital part of the anarchist project.

Bash-Back! Queer Ultra Violence:
12-1:20pm (90min)
A presentation chronicling the (non)organizational and militant queer tendency known as Bash Back! Although short lived, Bash Back! had an astonishing impact on both radical and queer organizing in the United States. Bash Back! took on gay assimilation, anti-queer violence, the queer radical establishment, and capitalism with a queer struggle that rejected traditional identity politics. The anthology complies essays, interviews, and communiques to document the queer tendency spawned be the Bash Back! years.

Decolonize Seattle, Panel:
1:30-2:50pm (90min)
A panel discussion with organizers within Occupy/Decolonize Seattle about how the concept ‘Decolonization’ came into the Occupy Movement. What it meant, where it comes from, it’s use within anti-colonial struggles; the role of the state, nationalism, and nonprofits in counter insurgency tactics, and anti-statist legacies of resistance to colonization.

Radical Mycology:
1:30-2:15pm (45min)
An overview of the ways fungi relate to the lives of humans and all species, this workshop brings a novel, radical perspective to the 5th kingdom. Topics will cover fungi for food autonomy/security, pollution clean up (remediation & restoration), permaculture, medicine, spiritual evolution, and ecological & social justice.

Pharmakon Health Conspiracy:
2:15-3:00pm (45min)
Discussing “men’s” reproductive health, sexual health and STI treatment, “women’s” reproductive health, such as irregular menstruation and fertility awareness. And touching on herbal contraceptives and abortifacients.

What If We Threw A Revolution and No One Came?:
3:10-4:30pm (90min)
What does anarchist practice without the hope, or desire, for revolutionary social change look like? Is it possible or are anarchists, ultimately, utopian?

SeaSol – Collective direct action, solidarity networks, and workplace revolt:
3:10-4:30pm (90min)
Seattle Solidarity Network has successfully used collective direct action against bosses and landlords to win a series of small fights over stolen wages, deposits, repairs and injuries. What is the next step? How can we build on this and also learn from and combine forces with other movements such as Occupy and the port truckers? We will introduce the group’s tactics and what we’ve done so far, followed by a discussion on the potential for using this model to build a combative revolutionary anarchist movement in Seattle and beyond.

Sunday, August 26th:

Long Live the Oakland Commune:
12:30-1:50pm (90min)
On the origins and trajectory of the Oakland Commune. Why did shit pop off the way it did in Oakland during late 2011 and early 2012? What are the limits that have been reached through the struggle in Oakland and what can we learn from them. A mixture of analysis and stories from the streets of Oakland along with a slideshow of relevant documents, photos and propaganda. Presented by a small panel of comrades visiting from the Oakland Commune.

On Climate Change, Panel:
12:30-1:50pm (90min)
(more information to come after participants conspire)

The Killer of the Civilized Ego- queer theory against progress:
2-3:20pm (90min)
Making a critical intervention into the anti-social turn in queer theory, we will argue that Lee Edelman’s work in No Future: Queer Theory and the Death Drive, while expressing the nihilist geist of the times in the context of queer theory, is in fact based on the ideas of Walter Benjamin and Guy Hocquenghem, but that Edelman radically severs himself from their project by cleaving idea from practice. Our intention is to salvage what is dangerous about No Future from the safety of the academy and turn it to a weapon in the project against progress.

NW Anarchist People of Color and Decolonize PDX, Panel:
2-3:20pm (90min)
(more information to come after participants conspire)

No Juvenile Detention Center / Art & Direct Action in Communities of Color, Panel:
3-4:30pm (90min)
(more information to come after participants conspire)

Bad Bitches:
3-4:30pm (90min)
Deconstruction of white anarchist/leftist/liberal attempts to assimilate loud, tough, brazen, bold, fierce cultural attributes of Women of Color into behaviors and personalities that are passive. Connecting these perspectives and experiences to our own erased radical histories. Women of Color perspective, history, reclaiming of feminist history and re-writing the current radical collective history.

This entry was posted in News - All, Puget Sound, Upcoming Events and tagged , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s